Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 10, 2021, 3:19 PM CDT for Jefferson County, Alabama. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 10, 2021, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:35 PM CDT | TSTM WND DMG | 2 Ssw Tarrant, AL | TREES AND POWER LINES DOWN ON FULTON AVENUE. |
| Aug 10, 3:45 PM CDT | TSTM WND DMG | 1 W Cloverdale, AL | TREES DOWN ON LAWSON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WWUS84 KBMX 102019
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
319 PM CDT Tue Aug 10 2021
ALZ024-102045-
Jefferson AL-
319 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Jefferson County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birmingham Airport, or near Fultondale. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Birmingham, Homewood, Mountain Brook, Irondale, Fultondale, Center
Point, Tarrant, Ketona Lakes, B.j.c.c., Kingston, Five Points South,
Regions Field, Birmingham Airport, U.A.B. Campus, Birmingham Race
Course, Ruffner Mountain, Birmingham Zoo, Danville, Vulcan Park and
Highland Park Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3353 8662 3348 8680 3360 8686 3366 8669
TIME...MOT...LOC 2018Z 156DEG 3KT 3358 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:26 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 10, 2:26 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 226 PM CDT Tue Aug 10 2021 .SHORT TERM... /Updated at 1258 PM CDT Tue Aug 10 2021/ Another day with high pressure and mid and low level flow from the south and west bringing moisture and warm air to the state. Scattered showers and thunderstorms will continue to develop through the afternoon...weakening after sunset. Microburst potential is high today with instabilities over 4000 J/kg...PW values around the 90th percentile for this time of year...LI around -9C and DCAPE values around 1000 J/kg or higher. Light wind profiles will mean little movement in storms. So any stronger thunderstorms have the potential for a localized flooding threat and at least downburst winds...though will keep an eye on the radar for any that could produce microbursts. With the abundant moisture over the area...heat indices are going to be well over the actual high temperature of the day...with indices in the triple digits across the state. A few areas may reach 106 or 107 degrees. Heat safety is a must today. A Head Advisory will remain in effect through the afternoon and through the night as well. Tonight...clearing skies and calm winds will allow for patchy fog to develop again. Low temperatures in the mid and upper 70's won't allow for much relief from heat. Heat indices overnight will be in the upper 70's and lower 80's. Wednesday...another day of diurnal showers and thunderstorms are expected...with activity beginning in the late morning. Instabilities will be high again above 4000 J/kg...winds will be light...and PW values will be around the 90th percentile for this time of year. However models try to hint at decreasing dry air in the mid levels with DCAPE less than 1000 J/kg. Could still expect a downburst or microburst environment thought...so will still need to keep an eye on any thunderstorms that develop through the afternoon. Temperatures will once again be in the lower to mid 90's. Dewpoints in the 70's will keep heat indices in the triple digits...so kept the Heat Advisory going through tomorrow afternoon. Heat safety will once again be important. Limit time outdoors and stay well hydrated. 24 .LONG TERM... /Updated at 0210 PM CDT Tue Aug 10 2021/ Thursday through Monday. No significant changes to extended forecast. An upper ridge axis along the I-20 corridor will keep the higher rain chances south of I-20 on Thursday. The upper ridge axis will shift westward on Friday and over the weekend, which will allow deeper moisture to spread over all of central Alabama resulting in more uniform rain chances. 58/rose Previous long-term discussion: /Updated at 400 AM CDT Tue Aug 10 2021/ Thursday through Monday. Typical summer weather remains the theme across Central Alabama through the end of the work week. This will consist of hot and humid conditions with afternoon highs in the upper 80s to lower 90s, and perhaps a stray mid 90 reading across the south depending on how each day's convection behaves. Regardless, dewpoints in the low to mid 70s are forecast. This will promote heat indices in the upper 90s to lower 100s. Some locations could approach Heat Advisory criteria (105 F) at times. The HWO mention for heat will run through Friday as a result. Diurnally-driven, convective rain chances are in place each day as we remain in the flat sub-tropical ridge with ample afternoon buoyancy. Furthermore, PWs in the 1.8-2.0" range will foster heavy rainfall in the more robust showers and thunderstorms, especially toward the end of the week as these values show signs of increasing overall. By the weekend, medium-range guidance suggests increasing tropospheric moisture with PWs in the 1.9-2.1" range. By this time the persistent ridge across the Southeast seems to weaken a bit as the deep-layer ridge out West continues to amplify. Meanwhile, tropical considerations come into play. PTC6 is forecast to approach the eastern Gulf of Mexico as a tropical storm by Saturday evening. As this system nears the Deep South, an envelope of higher PWs/tropical moisture surrounding its circulation will near our area. This is most likely in the Sun-Tue timeframe. I show a general increase in PoPs/decrease in temps as a result. More specific details/potential impacts are TBD at this time. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms will continue to develop across the state. Have included VCTS as prevailing for now due to uncertainty in timing and placement of any storms that do form. At lest MVFR visibilities are possible with activity that moves over each terminal. Overnight...clearing skies and light winds will allow for patchy fog to develop. Scattered showers and thunderstorms will begin across the state Wednesday late morning. Note: AMD NOT SKED is appended to ANB TAF due to comms issues. 24 && .FIRE WEATHER... Southerly to southwesterly surface and transport winds at 5-8 mph through through Thursday. Best chances for showers and storms along and south of I-20 during the afternoon and early evening hours. Minimum RH values should remain above 50% for the next several days, which will result in heat advisories. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 92 72 / 20 40 20 40 20 Anniston 75 92 73 92 72 / 20 50 20 50 20 Birmingham 75 93 73 92 73 / 20 40 20 40 20 Tuscaloosa 75 93 74 93 74 / 20 40 20 40 20 Calera 75 91 73 92 73 / 20 40 20 50 20 Auburn 73 90 73 90 73 / 30 60 20 50 20 Montgomery 75 93 73 93 74 / 30 60 20 50 20 Troy 73 93 73 93 73 / 30 60 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 9 PM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chilton...Clay...Coosa...Dallas...Elmore...Etowah... Fayette...Greene...Hale...Jefferson...Lamar...Lowndes...Macon... Marengo...Marion...Montgomery...Perry...Pickens...Pike... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 239 PM CDT Tue Aug 10 2021 ALZ011>015-017>050-112245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 239 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Heat indices are expected to reach 100 to 107 degrees across most of the forecast area this afternoon. A few thunderstorms will have the potential of producing wind gusts to 60 mph through 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will continue for Wednesday through Friday with heat indices approaching 105 degrees each day. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 10, 1:21 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
121 PM CDT Tue Aug 10 2021
ALZ038-047-101845-
Lee AL-Chambers AL-
121 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Lee and
southeastern Chambers Counties through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Valley to Oak Bowery to near Notasulga.
Movement was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Valley, Lanett, Notasulga, Cusseta, Beans Mill,
Huguley, Auburn University, Fairfax, River View, Oak Bowery,
Loachapoka, Robert G. Pitts Airport, Lanett Municipal Airport, I 85
Welcome Center At Lanett, Chewacla State Park and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3276 8514 3275 8514 3250 8547 3250 8549
3254 8559 3262 8570 3278 8545 3289 8519
3286 8518 3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 1821Z 084DEG 6KT 3284 8517 3275 8541 3263 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 2:08 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
208 PM CDT Tue Aug 10 2021
ALZ045-046-048-101945-
Macon AL-Bullock AL-Russell AL-
208 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Bullock, southeastern Macon and southwestern Russell Counties through
245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hurtsboro, Guerryton and Rutherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 8533 3216 8528 3214 8548 3229 8553
TIME...MOT...LOC 1908Z 074DEG 5KT 3223 8540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 2:39 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Tue Aug 10 2021
ALZ038-102015-
Chambers AL-
239 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northern Chambers
County through 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Standing Rock to Buffalo. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stroud, Fredonia, Post Oak Forks, Veasey Creek Park, Standing Rock,
Welch, Penton, Buffalo and Stroud Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3292 8536 3300 8553 3311 8542 3311 8523
3300 8521
TIME...MOT...LOC 1939Z 152DEG 4KT 3310 8524 3297 8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 2:40 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
240 PM CDT Tue Aug 10 2021
ALZ045-046-102015-
Macon AL-Bullock AL-
240 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Bullock
and southeastern Macon Counties through 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurtsboro to near Guerryton. Movement was
west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union Springs, Guerryton, Creek Stand and Warriorstand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3213 8543 3213 8571 3239 8559 3235 8544
3223 8543 3215 8542
TIME...MOT...LOC 1940Z 097DEG 8KT 3228 8547 3218 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
319 PM CDT Tue Aug 10 2021
ALZ024-102045-
Jefferson AL-
319 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Jefferson County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birmingham Airport, or near Fultondale. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Birmingham, Homewood, Mountain Brook, Irondale, Fultondale, Center
Point, Tarrant, Ketona Lakes, B.j.c.c., Kingston, Five Points South,
Regions Field, Birmingham Airport, U.A.B. Campus, Birmingham Race
Course, Ruffner Mountain, Birmingham Zoo, Danville, Vulcan Park and
Highland Park Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3353 8662 3348 8680 3360 8686 3366 8669
TIME...MOT...LOC 2018Z 156DEG 3KT 3358 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:31 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more | 38 hr |
| Aug 10, 1:21 PM CDT | Special Weather Statement | BMX | Lee | 24 min |
| Aug 10, 2:08 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 10, 2:39 PM CDT | Special Weather Statement | BMX | Chambers | 36 min |
| Aug 10, 2:40 PM CDT | Special Weather Statement | BMX | Macon | 35 min |
| Aug 10, 3:30 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Aug 10, 3:47 PM CDT | Flash Flood Warning | BMX | Jefferson | 2 hr |
| Aug 10, 3:50 PM CDT | Special Weather Statement | BMX | Bullock | 40 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Aug 10, 4:19 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Aug 10, 4:32 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Aug 10, 4:35 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | BMX | Blount | 29 min |
| Aug 10, 5:23 PM CDT | Areal Flood Advisory | BMX | Montgomery | 98 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.